Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On an initial value problem concerning Taylor instability of incompressible fluids


Authors: G. F. Carrier and C. T. Chang
Journal: Quart. Appl. Math. 16 (1959), 436-439
MSC: Primary 76.00
DOI: https://doi.org/10.1090/qam/101719
MathSciNet review: 101719
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: By taking the effect of surface tension and viscosity into consideration, Bellman and Pennington [2] have generalized the original treatment of the problem of Taylor instability [1]. They claim, however, that a problem in which the motion starts from rest cannot be treated with their linearized formulation. In this paper, the initial value problem is treated and, although the algebra becomes more complicated, the linearized analysis suffices. In particular, the cut-off wave number as found in [2] is not modified.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76.00

Retrieve articles in all journals with MSC: 76.00


Additional Information

DOI: https://doi.org/10.1090/qam/101719
Article copyright: © Copyright 1959 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website